Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 175, NWS Kansas City, MO

June 25, 2000Daviess County, Grundy County, Mercer County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2000, 6:47 PM CDT for Daviess County, Grundy County, Mercer County, Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2000, 6:47 PM CDT (23:47 UTC)
Expired
Jun 25, 2000, 7:30 PM CDT
In force
43 min
Issued by
NWS Kansas City, MO
Area
Whole counties

Counties Daviess County, MO, Grundy County, MO, Mercer County, MO

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:50 PM CDTThunderstorm Wind 52 EPrinceton, MOLarge tree limbs were down over phone lines.
Jun 25, 6:59 PM CDTThunderstorm Wind 57 ETrenton, MOTwo large trees were downed in Trenton.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2233 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 252348
SVRMCI
MOC061-079-129-260030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF TRENTON
  MERCER COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 730 PM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM MERCER TO PATTONSBURG...OR FROM
  23 MILES SOUTHWEST OF SEYMOUR TO 18 MILES SOUTHWEST OF BETHANY...
  MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINSTON AT 655 PM CDT
  GILMAN CITY AT 700 PM CDT
  ALTAMONT AT 705 PM CDT
  JAMESON AT 710 PM CDT
  BRIMSON AT 715 PM CDT
  EDINBURG AT 725 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING DAREAS.

MB/RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:06 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 25, 4:06 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 PM CDT SUN JUN 25 2000

CONCERN FOR BOTH SVR WX AND FLASH FLOODING ACR CWA TNGT. MTR DATA AT
2000 UTC SHWS CD FNT XTNDS ALG AQP TO ONL TO AKO LN. IMPRESSIVE
SQUALL LN HAS TRACKED ACR ERN NE MUCH OF PM WITH SVRL TORNADOES
REPORTED IN AXIS OF STG 0-6 KM SHEAR. BOTH RUC AND ETA SUGGEST THIS
STG SHEAR TO ADVANCE INTO NW MO WITH APPROACH OF CD FNT THIS EVNG.
STEEPEST MID LVL LAPSE RATES ALSO FCST TO BE FOCUSED ACR NRN MO ERLY
TNGT. INSERTED POSSIBILITY FOR SVR TSTMS ALL ZNS TNGT BUT THINK BEST
CHC WILL REMAIN TO N. BASED ON SHEAR PROFILE BOTH DAMAGING WNDS AND
ISOLD TORNADIC CELLS CAN NOT BE RULED OUT AND CERTAINLY A HAIL
THREAT WITH MID/UPR TROPOSPHERIC CNVTN. THINK EVENTUAL BOX WILL BE
NEED FOR NRN MO THIS EVNG.

AS FAR AS +RA/FLASH FLOOD THREAT MODELS HAVE BACKED OFF SOME ON
STRENGTH OF UPR TROPSPHERIC DVRGNC AND WITH RIGHT ENTRANCE RGN A BIT
FTHR NORTH CONCERNED THAT CRNT QPF A BIT HIGH. NONE THE LESS GIVEN
1.5-2.0 INCH PRECIP WATER AND XPTD SLOW MVMNT OF THE FNT COUPLED
WITH LO FLASH FLOOD AND HEADWATER GUIDANCE WENT WITH FFA ALL ZNS.
STAYED FAIRLY CLOSE TO INHERITED FCST TEMPS THRU ALL PRDS.

FNT SHLD CLR FCST AREA BY MIDDAY MON THEN RMN QUASI STNRY MON NITE
THRU WED. LEFT CHC PCPN FOR WED WITH WEAK ISENTROPIC LIFT FCST BUT
CAN NOT RULE OUT SPOTTY SHWR DVLPMNT ON TUE. TEMPS SHLD RMN AOB NRML
THRU MOST OF 6 DAY PRD.

.EAX...FFA ALL ZNS

BODNER

In the hours before

Special weather statement, Jun 25, 1:00 PM CDT, 5 hours 47 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SUN JUN 25 2000

...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT...
...FLOODING POSSIBLE OVERNIGHT...

FORECAST:  THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON IN
NORTHWEST MISSOURI AND FAR NORTHEAST KANSAS...AND THEN ACROSS THE
ENTIRE REGION OVERNIGHT. THEY ARE EXPECTED TO DEVELOP AHEAD OF A
COLD FRONT...WHICH WILL APPROACH NORTHWEST MISSOURI BY LATE THIS
AFTERNOON...AND MOVE SOUTH OVERNIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE
HAIL. IN ADDITION... FLOODING IS ALSO A POTENTIAL PROBLEM.  RAINFALL
AMOUNTS OF OVER AN INCH ARE POSSIBLE. AND SINCE NORTHWESTERN
MISSOURI AND EXTREME NORTHEASTERN KANSAS RECEIVED QUITE A BIT OF
RAIN ON FRIDAY NIGHT...THESE AREAS WILL BE MORE FLOOD PRONE. SPOTTER
ACTIVATION WILL LIKELY BE REQUIRED...SO EMERGENCY MANAGERS SHOULD BE
AWARE OF FURTHER UPDATES.

DISCUSSION: A COLD FRONT WILL APPROACH NORTHWEST MISSOURI LATE THIS
AFTERNOON...AND SLOWLY SAG SOUTH TO CENTRAL MISSOURI BY MONDAY
MORNING. A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE
REGION AHEAD OF THIS FRONT. THIS WILL AID IN PRODUCING SEVERE
THUNDERSTORMS THROUGH THE LATE AFTERNOON AND OVERNIGHT HOURS. ANY
HEAVY RAINFALL AMOUNTS WILL CAUSE FLOODING OF LOW LYING AREAS...
ROADS...RIVERS AND CREEKS. IN ADDITION...LARGE HAIL...AND STRONG
WINDS ARE POSSIBLE.

MJM
Local storm report, Jun 25, 6:09 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT SUN JUN 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0559 PM    HOPKINS                   MO   70 MPH TSTM GUST
06/25/00   NODAWAY                        FLAG POLE BENT OVER.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 25, 6:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT SUN JUN 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTYk LOCATION....

0615 PM    CONCEPTION                MO   65 MPH TSTM GUST
06/25/00   NODAWAY                        REPORTED BY COOPERATIVE
                                          OBSERVER.
Local storm report, Jun 25, 6:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CDT SUN JUN 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY1 LOCATION....

0643 PM    FAIRPORT                  MO   70 MPH TSTM GUST
06/25/00   DE KALB                        65 TO 70 MPH WINDS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:30 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth60 min
Jun 25, 5:34 PM CDTSevere Thunderstorm WarningEAXAtchison41 min
Jun 25, 6:21 PM CDTSevere Thunderstorm WarningEAXHarrison54 min
Jun 25, 6:41 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.